Help for Armour advise

have just purchased Armour and iI started it yesterday. I take 125 of the levothyroxine which I stopped and ive started on1 grain (60mg) armour. I read to do this and then after 2 weeks add 30mg onto the dosage. Well last night I couldnt sleep at all, but I don't feel tired today. My doctor totally refused to even talk about Armour and every visit to the doctors tleft me in tears. Im 51 and I've struggled so much with my life or lack of it. IveI've asked to be referred to the specialist and I'm hoping that iI will have given Armour a fair try before then and be able to put a case across to the specialist. Anybody please that is on Armour can give me any advise iI ouldwould really appreciate it. Thanks xx

8 Replies

  • No I bought the Armour from New Zealand. My doctor wouldn't even talk about Armour with me, just said I can't give you that and that's it x

  • It may be that with all your levo still in your system the amount of T3 in the Armour has taken you over your threshhold. It can take some getting used to!

    I know that some advise a straight switch (and I did it without any problems) but maybe a gradual change might be better for you. How about half of what you have been taking in levo, and half Armour? If you can tolerate that then you could go up gradually - after at least 3 weeks to let the new regime settle down.

    Do you have any recent blood results from when you were on all levo?

  • Hi. Thanks for replying. I'm going to half the Armour dose and try that. I have my bloods done regular and last time my doctor said they were low but to just retest in 3 months. This is all I ever get told and Everytime I go to doctors I see a different doctor who doesn't do anything. Madness xx

  • 1 gr may be a bit too much for you initially as 1 gr (65mg is not 65mcg) is equal in effect to around 100mcg of levothyroxine. For some it may be slightly less. So I'd start with half grain and follow up with a 1/4 tablet every two weeks until you feel much better. You should also make a record of your pulse and temp. If either go too high or you feel overstimulated, you should drop to the previous dose.

    If you are in the UK, very few doctors will prescribe Armour or any NDT (which they can do on a 'named patient' basis). The BTA have made False Statements about NDT not being stable or something to that effect but it has been in use in various forms since 1892 and then symptoms were the priority instead of today's TSH. Many members have recovered their health when switching from levo to NDT.

    (I am not medically qualified but had undiagnosed hypothyroidism. I have tried all the available options of NDT but finally settled on T3 although I know the NDT that suits me best). Armour is a long-standing NDT).

    I hope you feel better quite soon.

  • Thanks a million for the advice I will do that. I am quite anxious of doing this because my doctors don't know. But I have to try something and get my life back to living xx

  • I completely understand your feelings as will many others on the forum.

    I remember when I got my first self-medication my stomach had a knot in it as I've had reactions to some meds previous to being hypo and heart pounded before swallowing it. Thankfully, nothing untoward happened and I then had confidence that I'd be fine. :)

  • Its good to be anxious - it will keep you cautious.

    Sadly too many of us are driven to self medication without doctor support or knowledge. But you are entitled to a printout of your blood test results. Just ask at reception.

  • Thanks and yes I will do that x

You may also like...